Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Pittsburgh, PA

July 3, 20124 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 3, 2012, 8:45 PM EDT for 4 counties in Pennsylvania. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 8:45 PM EDT (00:45 UTC)
Expired
Jul 3, 2012, 9:45 PM EDT
In force
60 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Butler County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 91 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:30 PM EDTTSTM WND DMG5 E Sharpsville, PATREES DOWN
Jul 3, 9:30 PM EDTTSTM WND DMGSandy Lake, PATREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS51 KPBZ 040045
SVRPBZ
PAC019-073-085-121-040145-
/O.NEW.KPBZ.SV.W.0071.120704T0045Z-120704T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  NORTHEASTERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
  MERCER COUNTY IN NORTHWEST PENNSYLVANIA...
  SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 945 PM EDT

* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHEAST OF GREENVILLE...MOVING SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  GREENVILLE...         MAURICE K GODDARD STATE PARK...
  FREDONIA...           STONEBORO...          MERCER...
  NEW WILMINGTON...     POLK...               GROVE CITY...
  KENNERDELL...         HARLANSBURG...        CLINTONVILLE...
  SLIPPERY ROCK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 104 AND 136.
I-80 BETWEEN MILE MARKERS 6 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND...DESTRUCTIVE HAIL...AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE TO SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4149 8033 4149 8005 4118 7969 4107 7969
      4098 8033 4148 8052 4149 8049 4150 8044
TIME...MOT...LOC 0044Z 320DEG 35KT 4153 8026

$$
1 follow-up statement
461 
WWUS51 KPBZ 040110
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
910 PM EDT TUE JUL 3 2012

PAC019-073-085-121-040145-
/O.CON.KPBZ.SV.W.0071.000000T0000Z-120704T0145Z/
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
910 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR VENANGO...MERCER...LAWRENCE AND BUTLER COUNTIES...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAURICE K GODDARD STATE PARK...MOVING SOUTHEAST AT 40
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  GREENVILLE...         MAURICE K GODDARD STATE PARK...
  FREDONIA...           STONEBORO...          MERCER...
  NEW WILMINGTON...     POLK...               GROVE CITY...
  KENNERDELL...         HARLANSBURG...        CLINTONVILLE...
  SLIPPERY ROCK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 104 AND 136.
I-80 BETWEEN MILE MARKERS 6 AND 44.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4149 8033 4149 8005 4118 7969 4107 7969
      4098 8033 4148 8052 4149 8049 4150 8044
TIME...MOT...LOC 0110Z 320DEG 35KT 4138 8019

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:25 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 3, 7:25 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EDT TUE JUL 3 2012

.SYNOPSIS...
BROAD UPPER HIGH PRESSURE WILL MAINTAIN VERY WARM AND HUMID WEATHER
ACROSS THE UPPER OHIO VALLEY INTO THE WEEKEND. A SLOW MOVING UPPER
LEVEL LOW PRESSURE TROUGH MAY CAUSE SCATTERED THUNDERSTORMS WITH
GUSTY WINDS AND HAIL INTO EARLY EVENING. THE CHANCE OF THUNDERSTORMS
WILL CONTINUE TONIGHT INTO THE DAYTIME HOURS OF THE FOURTH.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATED TO REMOVE THE EXPIRING HEAT ADVISORY FOR THIS EVENING.

WILL CONTINUE MENTION OF A CHANCE OF THUNDERSTORMS INTO THE DAYTIME
HOURS OF WEDNESDAY JULY 4TH INDEPENDENCE DAY, BASED ON BLEND OF SREF
AND SPECIFIC WRF-NMM MODEL OUTPUT THAT SHOWS A SECOND
THUNDERSTORM BAND MAY MOVE SOUTHWARD THROUGH THE UPPER OHIO VALLEY
TOWARD MIDNIGHT AND A POSSIBLE THIRD BAND OF SCATTERED THUNDERSTORMS
DAYTIME WEDNESDAY.

MADE MINOR ADJUSTMENTS TO TEMPERATURES BASED ON PREFERRED WARMER NAM
MOS. THIS NECESSITATED THE CONTINUATION OF THE IMPACTS-BASED HEAT
ADVISORY FOR INDEPENDENCE DAY FOR COUNTIES IN EASTERN OHIO AND
NORTHERN WEST VIRGINIA WHERE WIDESPREAD POWER OUTAGES REMAIN. THIS
IS FOR CRITERIA BETWEEN 90 AND 95 DEGREES. THE HEAT INDEX FOR SOME
OHIO COUNTIES CAN PEAK AT 102, WHICH EXCEEDS THE TYPICAL 100-DEGREE
CRITERIA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SREF MODEL OUTPUT SHOWS INCREASED RIDGING THURSDAY INTO FRIDAY. THIS
WILL SUPPRESS THUNDERSTORM DEVELOPMENT, BUT ENHANCE DAYTIME HEATING.
FORECASTED SPECIFIC TEMPERATURES HEDGING TOWARD WARMER NAM MOS
THURSDAY, AND WARMER ECMWF MOS FRIDAY, WHICH MEANS MOST LOWER
ELEVATIONS CAN HAVE HIGHS IN THE MID 90S THURSDAY AND POSSIBLY THE
UPPER 90S FRIDAY. LOWS WILL BE IN THE 65 TO 70 RANGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE IS PROJECTED TO PERSIST OVER THE MS VALLEY AND MAINTAIN
WARM TEMPERATURES OVER THE WEEKEND. FORECAST READINGS ARE CLOSE TO
HPC NUMBERS WITH DAYTIME HIGHS AROUND 10 DEGREES ABOVE NORMAL FOR
SATURDAY AND SUNDAY. MODELS SHOW THE RIDGE FLATTENING AND SHIFTING
WESTWARD EARLY NEXT WEEK WHICH SHOULD SUPPORT A DOWNWARD TEMPERATURE
TREND...WITH READINGS CLOSER TO NORMAL BY TUESDAY.

A WEAK FRONT IS PROGGED TO SAG SOUTHWARD ACROSS ACROSS THE FORECAST
AREA LATE SATURDAY AND SUNDAY...BRINGING THE RISK FOR SHOWERS AND
STORMS. THE BOUNDARY IS PROGGED TO BECOME NEARLY STATIONARY JUST TO
THE SOUTH OF THE FORECAST AREA EARLY NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND STORMS HAVE EXITED SOUTH AND EAST THIS EVENING, WHILE
ANOTHER AREA OF SHOWERS AND STORMS ACROSS LAKE ERIE MOVES
SOUTHEAST. GENERAL VFR WITH A PERIOD OF MVFR FOG LATE NIGHT INTO
EARLY WEDNESDAY, AS LONG AS MCS OVER LAKE ERIE CONTINUES TO
GLIDE SOUTHEAST TOWARD CENTRAL PA. MAY BE A CLOSE CALL FOR KDUJ
AND KFKL IN NEXT 2-4 HOURS FOR THUNDER.

VFR CONDITIONS WILL PREVAIL WEDNESDAY AFTERNOON...WITH A CHANCE OF
BRIEF RESTRICTIONS FROM SCATTERED THUNDERSTORMS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
GENERALLY VFR CONDITIONS ARE EXPECTED. RESTRICTIONS ARE POSSIBLE IN
SCATTERED STORMS LATE SATURDAY AND SUNDAY AS A FRONT SAGS SOUTHWARD
THROUGH THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR OHZ039-048-
     057>059-068-069.
PA...NONE.
WV...HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR WVZ004-012-
     021>023.

&&
Hazardous weather outlook, Jul 3, 7:09 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 PM EDT TUE JUL 3 2012

MDZ001-OHZ040-041-049-050-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001>003-041-042315-
GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-TUCKER-
709 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039-048-057>059-068-069-WVZ004-012-021>023-042315-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
709 PM EDT TUE JUL 3 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 3:18 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     STEUBENVILLE            40.37N  80.65W
07/03/2012                   JEFFERSON          OH   TRAINED SPOTTER

            TREES DOWN ON ROUTE 7

&&

EVENT NUMBER PBZ1200614

XX
Special weather statement, Jul 3, 3:59 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT TUE JUL 3 2012

PAZ021-029-031-073>076-032100-
ALLEGHENY PA-FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-WASHINGTON PA-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
359 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT FAYETTE...NORTHEASTERN GREENE...
SOUTH CENTRAL ALLEGHENY...SOUTHERN WASHINGTON AND SOUTHERN
WESTMORELAND COUNTIES...

AT 355 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTH OF LAUREL MOUNTAIN STATE PARK TO 2 MILES WEST OF ENTERPRISE...
MOVING SOUTH AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. INTENSE
LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WEST NEWTON...        NEW STANTON...        MONONGAHELA...
  MCMURRAY...           LIGONIER...           ENTERPRISE...
  ELIZABETH BORO...     CANONSBURG...         WASHINGTON...
  DONORA...             LAUREL MOUNTAIN STATE PARK...
  MONESSEN...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 7 AND 53.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 4.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 6 AND 46.
I-76 BETWEEN MILE MARKERS 70 AND 100.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4015 7916 4011 7918 4010 7919 4011 7920
      4007 7926 3990 7940 3986 7941 3982 7936
      3980 7936 3979 8031 4028 8042 4029 7907
      4026 7906

FRIES
Local storm report, Jul 3, 5:39 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             TUNNELTON               39.39N  79.75W
07/03/2012  M1.00 INCH       PRESTON            WV   PUBLIC

&&

EVENT NUMBER PBZ1200615

XX
Special weather statement, Jul 3, 5:44 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 PM EDT TUE JUL 3 2012

OHZ057-032245-
MUSKINGUM OH-
544 PM EDT TUE JUL 3 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTY...
MUSKINGUM...

AT 540 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 10 MILES SOUTHWEST OF DILLON STATE
PARK...OR ABOUT 9 MILES NORTH OF SOMERSET...MOVING NORTHEAST AT 25
MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  EAST FULTONHAM...     CANNELVILLE...        DILLON STATE PARK...
  ZANESVILLE...         PHILO...
  BLUE ROCK STATE PARK...                     DUNCAN FALLS...
  DRAKE...              BRIDGEVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 164.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3996 8220 4005 8220 4004 8183 3976 8185
      3976 8206 3978 8208 3981 8209 3981 8217
      3982 8218 3990 8217 3992 8224 3995 8224
Special weather statement, Jul 3, 5:53 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 PM EDT TUE JUL 3 2012

OHZ057-032245-
MUSKINGUM OH-
553 PM EDT TUE JUL 3 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTY...
MUSKINGUM...

AT 540 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 10 MILES SOUTHWEST OF DILLON STATE
PARK...OR ABOUT 9 MILES NORTH OF SOMERSET...MOVING EAST AT 25
MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  EAST FULTONHAM...     CANNELVILLE...        DILLON STATE PARK...
  ZANESVILLE...         PHILO...
  BLUE ROCK STATE PARK...                     DUNCAN FALLS...
  DRAKE...              BRIDGEVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 164.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3996 8220 4005 8220 4004 8183 3976 8185
      3976 8206 3978 8208 3981 8209 3981 8217
      3982 8218 3990 8217 3992 8224 3995 8224

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:32 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Mercer, Venango58 min
Jul 3, 9:29 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson, Mercer, Venango50 min
Jul 3, 9:43 PM EDTSevere Thunderstorm WarningPBZButler, Clarion, Lawrence, Mercer, Venango47 min
Jul 3, 10:06 PM EDTSpecial Weather StatementPBZJefferson39 min
Jul 3, 10:20 PM EDTSpecial Weather StatementPBZJefferson40 min
Jul 3, 10:34 PM EDTSpecial Weather StatementPBZButler, Lawrence56 min
Jul 3, 10:45 PM EDTSevere Thunderstorm WarningPBZLawrence, Mercer45 min
Jul 3, 11:22 PM EDTSpecial Weather StatementPBZBeaver53 min
Jul 3, 11:40 PM EDTSpecial Weather StatementPBZArmstrong, Butler, Lawrence65 min
Jul 4, 12:17 AM EDTSpecial Weather StatementPBZAllegheny, Beaver43 min
Jul 4, 12:18 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler57 min
Jul 4, 1:02 AM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence58 min
Jul 4, 1:24 AM EDTSpecial Weather StatementPBZAllegheny, Beaver51 min
Jul 4, 2:03 AM EDTSpecial Weather StatementPBZAllegheny, Fayette, Westmoreland42 min
Jul 4, 2:50 AM EDTSpecial Weather StatementPBZFayette55 min
Jul 4, 5:27 AM EDTSpecial Weather StatementPBZFayette33 min
Jul 4, 12:07 PM EDTHeat AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more31 hr
Jul 4, 3:30 PM EDTSpecial Weather StatementPBZButler30 min
Jul 4, 5:12 PM EDTSevere Thunderstorm WarningPBZAllegheny, Westmoreland33 min
Jul 4, 5:39 PM EDTSpecial Weather StatementPBZWestmoreland51 min
Jul 4, 5:52 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland53 min
Jul 4, 6:01 PM EDTSpecial Weather StatementPBZWestmoreland44 min
Jul 4, 6:28 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland32 min
Jul 4, 6:39 PM EDTAreal Flood WarningPBZWestmoreland2 hr
Jul 4, 6:44 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland28 min
Jul 4, 7:30 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland19 min
Jul 4, 7:51 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland54 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.